Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 71, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 1, 2014, 8:10 PM CDT for 7 counties in Kansas. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2014, 8:10 PM CDT (01:10 UTC)
- Expired
- Jun 1, 2014, 9:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 80.0 mph
Counties Clay County, KS, Dickinson County, KS, Geary County, KS, Morris County, KS, Pottawatomie County, KS, Riley County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 27 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 8:15 PM CDT | TSTM WND GST 60 | 5 S Chapman, KS | WOODEN TICKET BOOTH AT THE BALLPARK WAS BLOWN OVER. 3 INCH DIAMETER TREE LIMBS DOWN. |
| Jun 1, 8:30 PM CDT | TSTM WND GST 60 | 10 S Junction City, KS | |
| Jun 1, 8:40 PM CDT | TSTM WND GST 68 | 2 Nne Junction City, KS | MEASURED ON HOME WEATHER STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:28 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 436 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
316
WUUS53 KTOP 020110
SVRTOP
KSC027-041-061-127-149-161-197-020200-
/O.NEW.KTOP.SV.W.0071.140602T0110Z-140602T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
810 PM CDT SUN JUN 1 2014
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLAY COUNTY IN NORTH CENTRAL KANSAS...
NORTHEASTERN DICKINSON COUNTY IN CENTRAL KANSAS...
GEARY COUNTY IN EAST CENTRAL KANSAS...
NORTHERN MORRIS COUNTY IN EAST CENTRAL KANSAS...
SOUTH CENTRAL POTTAWATOMIE COUNTY IN NORTHEAST KANSAS...
SOUTHERN RILEY COUNTY IN NORTHEAST KANSAS...
WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 900 PM CDT
* AT 805 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF LONGFORD TO CHAPMAN TO 5 MILES
NORTHWEST OF HOPE...AND MOVING EAST AT 65 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
JUNCTION CITY...MANHATTAN...ALMA...WAMEGO...WOODBINE...WAKEFIELD...
MILFORD LAKE...MILFORD...GRANDVIEW PLAZA...WHITE CITY...OGDEN...
KEATS...DWIGHT...ALTA VISTA...VOLLAND...ST. GEORGE...MCFARLAND...
LOUISVILLE...PAXICO AND KEENE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 285 AND 337.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS THE ABILENE AREA. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3929 9622 3896 9604 3878 9617 3875 9701
3894 9706 3928 9705
TIME...MOT...LOC 0109Z 268DEG 55KT 3921 9711 3893 9693
3876 9705
HAIL...0.88IN
WIND...80MPH
$$
BOWEN3 follow-up statements
698
WWUS53 KTOP 020136
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
836 PM CDT SUN JUN 1 2014
KSC027-041-061-127-149-161-197-020200-
/O.CON.KTOP.SV.W.0071.000000T0000Z-140602T0200Z/
RILEY-POTTAWATOMIE-MORRIS-CLAY-DICKINSON-GEARY-WABAUNSEE-
836 PM CDT SUN JUN 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WABAUNSEE...
GEARY...NORTHEASTERN DICKINSON...SOUTHEASTERN CLAY...NORTHERN
MORRIS...SOUTH CENTRAL POTTAWATOMIE AND SOUTHERN RILEY COUNTIES UNTIL
900 PM CDT...
AT 833 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RILEY TO GRANDVIEW PLAZA TO 6 MILES NORTHWEST OF
DWIGHT TO LATIMER...AND MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 830 PM CDT...TRAINED SPOTTERS
ESTIMATED 60 MPH WIND GUSTS 10 MILES SOUTH OF JUNCTION CITY.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MANHATTAN...ALMA...WAMEGO...WHITE CITY...OGDEN...PARKERVILLE...
KEATS...DWIGHT...ALTA VISTA...VOLLAND...ST. GEORGE...MCFARLAND...
LOUISVILLE...PAXICO AND BELVUE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 285 AND 338.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3929 9622 3896 9604 3878 9617 3875 9701
3894 9706 3928 9705
TIME...MOT...LOC 0135Z 272DEG 36KT 3927 9682 3900 9670
3889 9667 3873 9678
HAIL...0.88IN
WIND...70MPH
$$
BOWEN007
WWUS53 KTOP 020147
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
847 PM CDT SUN JUN 1 2014
KSC027-041-020156-
/O.CAN.KTOP.SV.W.0071.000000T0000Z-140602T0200Z/
CLAY-DICKINSON-
847 PM CDT SUN JUN 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DICKINSON AND
SOUTHEASTERN CLAY COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS
THE WARNED AREA.
LAT...LON 3894 9679 3928 9690 3929 9622 3896 9604
3878 9617 3876 9680
TIME...MOT...LOC 0146Z 272DEG 36KT 3927 9668 3899 9656
3888 9653 3873 9664
$$
KSC061-127-149-161-197-020200-
/O.CON.KTOP.SV.W.0071.000000T0000Z-140602T0200Z/
RILEY-POTTAWATOMIE-MORRIS-GEARY-WABAUNSEE-
847 PM CDT SUN JUN 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WABAUNSEE...
EASTERN GEARY...NORTHERN MORRIS...SOUTH CENTRAL POTTAWATOMIE AND
SOUTHERN RILEY COUNTIES UNTIL 900 PM CDT...
AT 843 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KEATS TO 10 MILES SOUTHEAST OF OGDEN TO DWIGHT TO
PARKERVILLE...AND MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. TRAINED SPOTTER REPORTED 68 MPH
WINDS 2 NNE JUNCTION CITY AT 840 PM.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MANHATTAN...ALMA...WAMEGO...ALTA VISTA...VOLLAND...ST. GEORGE...
MCFARLAND...LOUISVILLE...PAXICO AND BELVUE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 298 AND 338.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3894 9679 3928 9690 3929 9622 3896 9604
3878 9617 3876 9680
TIME...MOT...LOC 0146Z 272DEG 36KT 3927 9668 3899 9656
3888 9653 3873 9664
HAIL...0.88IN
WIND...70MPH
$$349
WWUS53 KTOP 020202
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
902 PM CDT SUN JUN 1 2014
KSC061-127-149-161-197-020212-
/O.EXP.KTOP.SV.W.0071.000000T0000Z-140602T0200Z/
RILEY-POTTAWATOMIE-MORRIS-GEARY-WABAUNSEE-
902 PM CDT SUN JUN 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR WABAUNSEE...EASTERN GEARY...
NORTHERN MORRIS...SOUTH CENTRAL POTTAWATOMIE AND SOUTHERN RILEY
COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 3894 9679 3928 9690 3929 9622 3896 9604
3878 9617 3876 9680
TIME...MOT...LOC 0147Z 272DEG 36KT 3927 9667 3899 9655
3888 9652 3873 9663
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:31 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 1, 6:31 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 631 PM CDT Sun Jun 1 2014 ...Update to aviation forecast discussion... .SHORT TERM...(This Evening through Monday) Issued at 229 PM CDT SUN JUN 1 2014 Cluster of thunderstorms has developed across north central Kansas into Southern Nebraska, in part enhanced by the next piece of energy approaching with the shortwave trof, as well as an increasing upper jet. Daytime heating in western portions of our forecast area have boosted CAPE values into the 2000+ J/kg range and model soundings indicate 1000J/kg of available downdraft cape as well. Lapse rates in this zone are also steep and supportive of large hail. Watch has been issued for western counties through the evening hours. As low level jet increases and veers to the east with time, expect what initially starts out as isolated severe storms to congeal into line segments and propagate eastward with time. Instability values diminish somewhat in the east with time, and with LLJ peaking at around 40 kts and then slowly diminishing and veering with time, think greater chance for severe storms will be mainly along and NW of the turnpike through late this evening. Expect developing convection on our western border near Cloud county would speed up with time, and be on the KS/MO border around or shortly after midnight. Watch may need to be extended eastward if line can maintain as the jet veers and moves into slightly less instability. PW values are favorable for heavy rainfall and localized flooding could be a concern. Main severe concerns are for damaging wind gusts and hail initially, with an isolated tornado threat as the storms remain discrete, transitioning to wind and rain threat as it moves eastward this evening. Carried chance diminishing to slight chance pops for after midnight into Monday morning. Showers and storms may linger near the front as it stalls across the southern counties Monday afternoon and keep a slight chance there. Cool outflow should hold highs in the lower 80s. .LONG TERM...(Monday Night through Sunday) Issued at 229 PM CDT SUN JUN 1 2014 While the overall weather pattern remains unsettled through next weekend, main focus of the forecast was the severe weather potential on Tuesday afternoon and evening. Existing frontal boundary meanders southward Monday evening. Weak convergence along the boundary with lack of a strong LLJ and upper lift warranted a slight chance near the boundary across main east central Kansas through the morning. Surface to mid level southerly flow quickly increases in response to a potent upper trough progged to track eastward across the northern plains. The attendant surface low across western KS lifts the warm front back northward towards the KS and NE border. Latest guidance has the boundary focused in this area by late afternoon where SFC based CAPE in excess of 3000 J/KG. The bulk of the convection centers along and north of the front. 0-6 KM bulk shear is quite strong between 65 and 70 kts supporting supercell structures capable of damaging winds and large hail. Tornado potential is of concern for convection that develops on the boundary as backed sfc winds up to 1 KM are near 25 to 30 kts. Have increased chances for storms to likely for the northern tier of counties near the Nebraska border. Maintained chances further south in the warm sector for possible convection in the afternoon. Sfc CAPE ranges from 2000 to 2500 J/KG with a weakening capping inversion through the day. In terms of afternoon temps, strength of the warm advection from the south pushes h85 temps between 23 and 26C. For this reason increased highs into the lower and middle 90s. The upper trough exits eastward Wednesday with clearing skies and precipitation from west to east during the afternoon. Westerly flow aloft brings another shortwave trof through on Thursday with best precip chances along and south of interstate 70 where the frontal boundary resides over southern Kansas. This trend continues through Friday evening with weak waves traversing through the region. While not a complete washout for the weekend, a slow moving, progressive trough tracks eastward across the plains, bringing rounds of thunderstorms to the area. Best chances appear to be on Saturday and Saturday evening. With the warm front shunted to our south Wednesday onward, highs settle down near 80 degrees with overnight lows in the low 60s. && .AVIATION...(For the 00Z TAFs through 00Z Monday Evening) Issued at 630 PM CDT SUN JUN 1 2014 For the 00z TAFs, tracking a line of showers and thunderstorms that will be moving toward the TAF sites this evening. These storms may be accompanied by MVFR cigs and visibilities possibly dropping down to IFR conditions at times as heavy rain will be likely. Gusty winds will be possible with this line of storms with gusts of at least 35kts possible. Latest short-range models have these storms tracking east of the TAF sites by late this evening/early overnight hours with not much in the way of trailing stratiform precipitation, but may have MVFR cigs lingering through the morning hours. Winds will shift to the west and northwest behind these storms and gradually back toward the southwest by Monday afternoon. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...67 LONG TERM...Bowen AVIATION...Hennecke
Hazardous weather outlook, Jun 1, 4:32 AM CDT, 15 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 432 AM CDT SUN JUN 1 2014 KSZ008>012-020>024-026-034>040-054>056-058-059-020945- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 432 AM CDT SUN JUN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO FORM OVER PORTIONS OF NORTH CENTRAL KANSAS IN THE LATE AFTERNOON AND EVENING HOURS AND THEN SPREAD EASTWARD ACROSS MUCH OF THE REMAINDER OF THE OUTLOOK AREA OVERNIGHT. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE AND PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. THE MAIN THREAT OF SEVERE WEATHER WILL BE NORTH AND WEST OF THE KANSAS TURNPIKE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED THUNDERSTORMS MAY LINGER THROUGH MIDDAY ON MONDAY IN NORTHEAST AND EAST CENTRAL KANSAS BUT ARE NOT EXPECTED TO BE SEVERE. THE CHANCES FOR STRONG TO SEVERE THUNDERSTORMS WILL INCREASE ACROSS THE AREA TUESDAY AFTERNOON AND EVENING...MAINLY ALONG AND NORTH OF INTERSTATE 70. THESE STORMS MAY BRING ALL MODES OF SEVERE WEATHER. STAY TUNED FOR UPDATES. THERE WILL THEN BE PERIODIC THUNDERSTORM CHANCES WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING IN PORTIONS OF NORTH CENTRAL KANSAS.
In the hours before
Special weather statement, Jun 1, 7:26 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
726 PM CDT SUN JUN 1 2014
KSZ021-022-020100-
CLAY-RILEY-
726 PM CDT SUN JUN 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RILEY AND NORTHERN
CLAY COUNTIES...
THROUGH 800 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE EAST
AT 45 MPH ACROSS PORTIONS OF NORTHWESTERN RILEY AND NORTHERN CLAY
COUNTIES. STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME LOCATIONS
THAT COULD BE AFFECTED INCLUDE CLAY CENTER...GREEN...LEONARDVILLE...
RILEY AND RANDOLPH.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
&&
LAT...LON 3926 9678 3935 9734 3956 9725 3957 9690
3957 9671
TIME...MOT...LOC 0026Z 278DEG 37KT 3945 9721
PHILLIPSLocal storm report, Jun 1, 7:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
745 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 3 S MINNEAPOLIS 39.08N 97.71W
06/01/2014 E50 MPH OTTAWA KS LAW ENFORCEMENT
PEA SIZE HAIL ALSO REPORTED
&&
HENNECKELocal storm report, Jun 1, 7:52 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
752 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND DMG 3 S BENNINGTON 38.99N 97.59W
06/01/2014 OTTAWA KS EMERGENCY MNGR
4 TO 8 INCH DIAMETER TREES...UP TO 30 FEET IN
LENGTH...DOWN AND CLOSING KANSAS HIGHWAY 18 SOUTH OF
BENNINGTON.
&&
JWSpecial weather statement, Jun 1, 8:03 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
803 PM CDT SUN JUN 1 2014
KSZ022-023-020130-
POTTAWATOMIE-RILEY-
803 PM CDT SUN JUN 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RILEY AND WESTERN
POTTAWATOMIE COUNTIES...
THROUGH 830 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 45 MPH
ACROSS PORTIONS OF CENTRAL RILEY AND WESTERN POTTAWATOMIE COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS
CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN.
SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE WESTMORELAND...BLAINE
AND WHEATON.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
&&
LAT...LON 3956 9631 3941 9627 3924 9633 3928 9686
3954 9683
TIME...MOT...LOC 0103Z 274DEG 40KT 3943 9667
PHILLIPSLocal storm report, Jun 1, 8:05 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
805 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST ABILENE AIRPORT 38.90N 97.24W
06/01/2014 M78 MPH DICKINSON KS AWOS
&&
JWLocal storm report, Jun 1, 8:06 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
806 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND DMG WSW SOLOMON 38.92N 97.37W
06/01/2014 DICKINSON KS TRAINED SPOTTER
SEVERAL 3 TO 4 INCH DIAMETER TREE BRANCHES DOWN.
&&
HENNECKEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:08 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 52 min |
| Jun 1, 7:26 PM CDT | Special Weather Statement | TOP | Clay | 34 min |
| Jun 1, 7:50 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Ottawa | 40 min |
| Jun 1, 8:03 PM CDT | Special Weather Statement | TOP | Pottawatomie, Riley | 27 min |
| Jun 1, 9:00 PM CDT | Special Weather Statement | TOP | Wabaunsee | 30 min |
| Jun 1, 9:29 PM CDT | Special Weather Statement | TOP | Wabaunsee | 46 min |
| Jun 1, 9:34 PM CDT | Special Weather Statement | TOP | Lyon | 41 min |
| Jun 1, 9:56 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage, Shawnee, Wabaunsee | 49 min |
| Jun 1, 10:23 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 52 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.